Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 216, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 6, 2000, 8:02 PM CDT for Maury County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2000, 8:02 PM CDT (01:02 UTC)
- Expired
- Jul 6, 2000, 8:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Maury County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3105 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1000 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -115 m²/s²
- 0-3 km storm-relative helicity
- -69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 070103 SVRBNA TNC119-070130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 802 PM CDT THU JUL 6 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN MAURY COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF COLUMBIA * UNTIL 830 PM CDT * AT 757 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES EAST OF COLUMBIA...MOVING SOUTH AT 25 MPH. $$ 07
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:55 PM CDT, 5 hours 7 minutes earlier.
Area forecast discussion, Jul 6, 2:55 PM CDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 255 PM CDT THU JUL 6 2000 CURRENTLY...TEMPS HAVE REACHED INTO THE LOWER 90S IN NUMEROUS LOCATIONS ACROSS MIDDLE TENNESSEE. THIS APPARENTLY THE CONVECTIVE TEMPERATURE...AS INDIVIDUAL STORMS HAVE FIRED UP EARLY THIS AFTERNOON AND HAVE BEEN QUICK...BUT COPIOUS RAIN PRODUCERS. THE STRONGER CELLS HAVE HAD DECENT OUTFLOWS TO THEM AS WELL. DEVELOPMENT HAS OCCURRED IN THE HIGHEST AXIS OF THETA-E AIR AND INSTABILITY. CLOSEST SFC BOUNDARY FROM CENTRAL KY...TO BWG TO JUST SOUTH OF STL. MAIN DEW POINT FRONT STILL ASSOCIATED WITH STATIONARY BOUNDARY FROM NRN IL TO CENTRAL INDIANA THROUGH EASTERN KY. VERY HUMID WITH DEW POINTS NOW INTO THE 70S EVERYWHERE. FORECAST CONCERNS...TAD COOLER TOMORROW?...THEN MORE HEAT ON THE WAY. STORMS OUTSIDE ARE DIURNAL...AND WILL BECOME ISOLATED THIS EVENING BEFORE DYING OUT AN HOUR OR TWO AFTER SUNDOWN. SKIES WILL BECOME MOSTLY CLEAR BUT REMAIN MUGGY. PROBABLY HAVE SOME LOCALIZED DENSE FOG IN AREAS THAT RECEIVED RAIN. OVERNIGHT...WILL BEGIN TO SEE ATMOSPHERIC MOISTURE DECREASE AS UPPER RIDGE CONTINUES TO BUILD OUT IN THE CENTRAL PLAINS...ACTING TO DEEPEN THE TROF ACROSS THE EAST COAST. THE FLOW WILL BECOME MORE NORTH... THEN EAST THROUGH THE MID LEVELS. MID LEVEL DRIER AIR WILL ENTER IN FROM THE CENTRAL ILLINOIS REGION FIRST...BEFORE SFC TO 850 AIR ARRIVES FROM THE INDIANA REGION DURING THE DAY TOMORROW. STORMS WERE ABSENT IN THESE AREAS TODAY. HIGHEST SFC TO 700 MB THETA-E AIR WILL SHIFT ALL THE WAY TO MEM AND WEST OF MISSISSIPPI RIVER TOMORROW. WE WILL REMAIN SOMEWHAT UNSTABLE TOMORROW...BUT MOISTURE DEPLETION WILL BE ENUF THAT STORMS LOOK TO BE JUST A HOPE FOR THOSE AREAS THAT STILL NEED RAIN. PRECIPITABLE WATER VALUES DROP ALMOST AN INCH TO 1.10 BY LATE AFTERNOON...K INDEX TO 18 OFF THE ETA. (ETA...BETTER OF THE MODELS LAST COUPLE OF DAYS). ONGOING DRY FORECAST TOMORROW LOOKS GOOD...AND DO NOT SEE ANY REASON FOR CHANGE. WITH LOWER THETA-E AIR IN PLACE...MOSTLY CLEAR...BUT NOT AS HUMID CONDITIONS ARE THEREFORE ANTICIPATED TOMORROW NIGHT. PATTERN CHANGES BY SATURDAY...UPPER RIDGE BEGINS TO MOVE INTO THE MIDSTATE...WHILE MAIN PRECIPITABLE WATER CHANNEL STRETCHES FROM ARK TO ILLINOIS. TOO LITTLE OF MOISTURE AROUND FOR STORMS...TOO WARM OF TEMPS ALOFT...PLUS THERE WILL BE INCREASING DOWNWARD VERTICAL VELOCITIES FROM UPPER RIDGE. THIS WILL PREVENT ANY TSTRM FORMATION. UPPER RIDGE OVER MEM ON SUNDAY...AND AGAIN...SAME SCENARIO. THIS WILL BE THE PATTERN THROUGH TUESDAY. ONLY AN OUTSIDE CHANCE OF AN ISOLATED STORM...AND NOT WORTH MENTIONING IN THE EXTENDED. THE FOLLOWING NUMBERS ARE INTENDED FOR COORDINATION ONLY... BNA 73/92 70/93 1101 CSV 69/85 66/86 1-01 .BNA...NONE. DICKSON 15
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:47 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 28 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.